Monetary Shocks and the Nominal Interest Rate
This paper reconsiders the effects of monetary shocks on the nominal interest rate in a standard macroeconomic model. It is determined that, when the policy objective is controlling the money stock, money supply shocks generate a situation of excess demand for money. The positive relationship between nominal interest rates and monetary innovations in the United States following the 1979 change in regime is, thus, not puzzling but perfectly consistent with standard theory. Nominal interest rate decreases are possible only when "fine-tuning" rules are adopted. Copyright 1992 by The London School of Economics and Political Science.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 59 (1992)
Issue (Month): 235 (August)
|Contact details of provider:|| Postal: Houghton Street, London WC2A 2AE|
Phone: +44 (020) 7405 7686
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0013-0427
More information through EDIRC
|Order Information:||Web: http://www.blackwellpublishing.com/subs.asp?ref=0013-0427|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Barro, Robert J, 1984. "Rational Expectations and Macroeconomics in 1984," American Economic Review, American Economic Association, vol. 74(2), pages 179-182, May.
- Bennett T. McCallum, 1981.
"On Non-Uniqueness in Rational Expectations Models: An Attempt at Perspective,"
NBER Working Papers
0684, National Bureau of Economic Research, Inc.
- McCallum, Bennett T., 1983. "On non-uniqueness in rational expectations models : An attempt at perspective," Journal of Monetary Economics, Elsevier, vol. 11(2), pages 139-168.
When requesting a correction, please mention this item's handle: RePEc:bla:econom:v:59:y:1992:i:235:p:365-71. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)or (Christopher F. Baum)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.